The Annals of Statistics
- Ann. Statist.
- Volume 29, Number 6 (2001), 1620-1652.
A Canonical Process for Estimation of Convex Functions: The "Invelope" of Integrated Brownian Motion $+t^4$
A process associated with integrated Brownian motion is introduced that characterizes the limit behavior of nonparametric least squares and maximum likelihood estimators of convex functions and convex densities, respectively. We call this process “the invelope” and show that it is an almost surely uniquely defined function of integrated Brownian motion. Its role is comparable to the role of the greatest convex minorant of Brownian motion plus a parabolic drift in the problem of estimating monotone functions. An iterative cubic spline algorithm is introduced that solves the constrained least squares problem in the limit situation and some results, obtained by applying this algorithm, are shown to illustrate the theory.
Ann. Statist., Volume 29, Number 6 (2001), 1620-1652.
First available in Project Euclid: 5 March 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Groeneboom, Piet; Jongbloed, Geurt; Wellner, Jon A. A Canonical Process for Estimation of Convex Functions: The "Invelope" of Integrated Brownian Motion $+t^4$. Ann. Statist. 29 (2001), no. 6, 1620--1652. doi:10.1214/aos/1015345957. https://projecteuclid.org/euclid.aos/1015345957